Jul 3, 2006
Dear Dr. I am thirty seven years of age and have been in the fight against HIV for the past few years. As of the past eighteen months my regiment is Invirase 2 x 2 per day, Kaletra 3x 2 per day and Fuzeon injections 1 x 2 per day. My first problem is I have a very difficult time taking pills, especially Kaletra size, not to mention in combination. I have tried one by one not well on the gage reflex, all at once even worse. But my Doc says to keep it regular in ten to twelve hour between doses so I work hard to force them down although I often vomit. I was told to try and redo but I am sure you understand this is all but impossible. Second, with all of the time I have been on HIV meds I seem to be the one out of 100 that continues to suffer the side effects. Mostly bowel irregularity, headache, neuropathy, sleep disorder and night sweats are often a problem. The third and last tends to be the biggest problem which comes from the Fuzeon injections. It is due to how sore I am because of continues injection sight reactions. My life partner of six years is negative, yet understanding. I am saddened and burdened because I can no longer even sleep in the same bed because it becomes painful for me when he puts his arm around me in those areas. I have tried on many occasions to explain it is just me yet he thinks I am pulling away. Is there a way that your aware of that will ease injection areas? My battle continues daily to find comfort within myself; I would be totally at loss if I had no one.
Response from Dr. Frascino
You'll need to work closely with your HIV specialist to try to minimize side effects. Certainly adherence to your medications is important to keep control of viral replication and to avoid developing resistance to your medications. I'll offer a few suggestions. If the new Kaletra tablets are too difficult for you to swallow, you could try Kaletra liquid. Secondly, if Fuzeon is causing site reactions, you could try the Biojector gun. Although no yet formally FDA approved in the U.S., there are a number of currently enrolling clinical trials using the needle-less device. It appears to decrease injection-site reactions. Talk to your HIV specialist about these and other techniques to help you cope and comply with your medications. Your life partner should try to come with you to your doctor visits so you both understand the issues that need to be addressed.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Hiv In Sperm?
- What Do Hiv Rashes Look Like?
- Currently It Is Estimated That The Longest Time Between Hiv Infection And Onset Of Symptoms Is About How Many Years
- Can A Physician Practice Medicine If They Are Hiv Positive?
- Can Stress Cause Thrush?
- How Long Do I Use Nystatin To Treat Thrush?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.